Notre Dame Journal of Formal Logic 42 (3):129-142 (2001)

We introduce the notion T does not omit obstructions. If a stable theory does not admit obstructions then it does not have the finite cover property . For any theory T, form a new theory $T_{\rm Aut}$ by adding a new unary function symbol and axioms asserting it is an automorphism. The main result of the paper asserts the following: If T is a stable theory, T does not admit obstructions if and only if $T_{\rm Aut}$ has a model companion. The proof involves some interesting new consequences of the nfcp
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1305/ndjfl/1063372196
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 69,066
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

Generic Structures and Simple Theories.Z. Chatzidakis & A. Pillay - 1998 - Annals of Pure and Applied Logic 95 (1-3):71-92.
The Strict Order Property and Generic Automorphisms.Hirotaka Kikyo & Saharon Shelah - 2002 - Journal of Symbolic Logic 67 (1):214-216.
Les Beaux Automorphismes.Daniel Lascar - 1991 - Archive for Mathematical Logic 31 (1):55-68.
Model Companions of Theories with an Automorphism.Hirotaka Kikyo - 2000 - Journal of Symbolic Logic 65 (3):1215-1222.
The Definable Multiplicity Property and Generic Automorphisms.Hirotaka Kikyo & Anand Pillay - 2000 - Annals of Pure and Applied Logic 106 (1-3):263-273.

Add more references

Citations of this work BETA

Model Theoretic Dynamics in Galois Fashion.Daniel Max Hoffmann - 2019 - Annals of Pure and Applied Logic 170 (7):755-804.
Un critère simple.Thomas Blossier & Amador Martin-Pizarro - 2019 - Notre Dame Journal of Formal Logic 60 (4):639-663.
Grouplike Minimal Sets in ACFA and in T A.Alice Medvedev - 2010 - Journal of Symbolic Logic 75 (4):1462-1488.

View all 7 citations / Add more citations

Similar books and articles


Added to PP index

Total views
34 ( #332,707 of 2,498,779 )

Recent downloads (6 months)
1 ( #422,193 of 2,498,779 )

How can I increase my downloads?


My notes